MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P IMPLANT 7MM HEIGHT LORDOTIC-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P IMPLANT 7MM HEIGHT LORDOTIC-STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Model Number 04.617.127S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a spinal fusion procedure performed on (b)(6) 2018, a zero-p implant 7mm height split apart prior to final implantation in the patient.The implant was therefore removed from use and another readily available implant was used instead.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record review was performed for the subject device: part no.: 04.617.127s , lot no.: 8271065 , manufacturing location: mezzovico , release to warehouse date: 18.Feb.2013 , expiry date: 01.Feb.2023.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A investigation was performed for the subject device: the returned implant was received at customer quality (cq) in assembled condition.The peek spacer component was able to be separated from the titanium aluminum niobium (tan) plate component at cq by sliding the two components apart with above average manual force.Visual inspection under 5x magnification revealed wear marks on the tan component in areas consistent with attempted implantation (impaction) and removal.The returned implant is included in the zero-p anterior cervical system.Technique guide provides instructions for attaching the spacer to the inserter and for inserting the implant into the disc space.Excessive impaction may have caused the dissociation.The segment may not have been distracted enough to allow smooth entry into the disc space creating the need for the excessive impaction during insertion.Details on the intra-operative conditions are unknown however and so the root cause is unable to be definitively determined.The slot widths of the returned peek spacer component were measured at cq and ranged from 0.95mm - 0.96mm (calipers ca592) which is within specification of 1.0mm +/-0.05mm per component drawing.The width of the returned peek spacer component measured 13.80mm at cq (calipers ca592) which is within specification of 13.75mm +/-0.05mm per component drawing.The tang widths of the returned tan plate component were measured at cq and ranged from 0.88mm - 0.89mm (calipers ca592) which is within specification of 0.9mm +0.0/-0.05mm per component drawing.The distance between the tangs of the returned tan plate component measured 12.56mm at cq (calipers ca592) which is within specification of 12.544mm +/-0.05mm per component drawing.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material was determined to be conforming at the time of manufacture based on review of the dhr.The zero-p cage product drawing was reviewed during this investigation.The plate and spacer interconnection is designed to allow for detachment in order to decouple stresses in the plate from the spacer to prevent breakage.No product design issues or discrepancies were observed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ZERO-P IMPLANT 7MM HEIGHT LORDOTIC-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7296270
Report Number2939274-2018-50786
Device Sequence Number11133762
Product Code OVE
UDI-Device Identifier10705034741901
UDI-Public(01)10705034741901(17)EXPLANTATIONDATEUNKNOWN(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Model Number04.617.127S
Device Catalogue Number04.617.127S
Device Lot Number8271065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer03/09/2018
04/25/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date03/13/2018
05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1